Alert archive / Nevada / Wind Advisories in 2016

Wind Advisory 11, NWS Elko, NV

March 27, 2016Nye County, Nevada

NWS Elko, NV issued this wind advisory at Mar 27, 2016, 2:41 PM PDT for Nye County, Nevada. It took effect at Mar 28, 2016, 8:00 AM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2016, 2:41 PM PDT (21:41 UTC)
In effect from
Mar 28, 2016, 8:00 AM PDT
Expired
Mar 29, 2016, 2:13 AM PDT
In force
18 hr
Issued by
NWS Elko, NV

County Nye County, NV

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2016-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2016-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3201 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

898 
WWUS75 KLKN 272141
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
241 PM PDT SUN MAR 27 2016

NVZ040-281100-
/O.NEW.KLKN.WI.Y.0011.160328T1500Z-160329T1200Z/
NORTHWESTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN
241 PM PDT SUN MAR 27 2016

...WIND ADVISORY IN EFFECT FROM 8 AM MONDAY TO 5 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 8 AM MONDAY TO 5 AM PDT TUESDAY. 

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING...THE STRONGEST WINDS WILL OCCUR MONDAY AFTERNOON AND
  EVENING.

* IMPACTS...DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-
  PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE
  WINDS...ESPECIALLY WHEN DRIVING ALONG WEST TO EAST ORIENTED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
3 follow-up statements
167 
WWUS75 KLKN 280922
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
222 AM PDT MON MAR 28 2016

NVZ040-290000-
/O.CON.KLKN.WI.Y.0011.160328T1500Z-160329T1200Z/
NORTHWESTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN
222 AM PDT MON MAR 28 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 AM
PDT TUESDAY...

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING...THE STRONGEST WINDS WILL OCCUR THIS AFTERNOON THROUGH EVENING.

* IMPACTS...DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER 
  HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE 
  WINDS...ESPECIALLY WHEN DRIVING ALONG WEST TO EAST ORIENTED
  ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

LW
185 
WWUS75 KLKN 282124
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
224 PM PDT MON MAR 28 2016

NVZ040-291200-
/O.CON.KLKN.WI.Y.0011.000000T0000Z-160329T1200Z/
NORTHWESTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN
224 PM PDT MON MAR 28 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY...

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER 
  HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE 
  WINDS...ESPECIALLY WHEN DRIVING ALONG WEST TO EAST ORIENTED 
  ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
231 
WWUS75 KLKN 290913
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
213 AM PDT TUE MAR 29 2016

NVZ040-291015-
/O.CAN.KLKN.WI.Y.0011.000000T0000Z-160329T1200Z/
NORTHWESTERN NYE COUNTY-
213 AM PDT TUE MAR 29 2016

...WIND ADVISORY IS CANCELLED...

WINDS HAVE SUBSIDED BELOW ADVISORY LEVELS THIS MORNING.

$$

LW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 27, 2:07 AM PDT, 12 hours 34 minutes earlier.

Area forecast discussion, Mar 27, 2:07 AM PDT, 12 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
207 AM PDT SUN MAR 27 2016

.SYNOPSIS...A MAJOR WINTER LIKE STORM WILL BRING SIGNIFICANT
SNOWFALL TO MOST OF NORTHERN AND CENTRAL NEVADA TONIGHT THROUGH
TUESDAY.

&&

.SHORT TERM...TODAY THROUGH TUESDAY. KLRX RADAR IS DISPLAYING A
FEW WEAK ECHOES ALONG THE INTERSTATE 80 CORRIDOR THIS MORNING
HOWEVER LITTLE IF ANY PRECIPITATION IS REACHING THE GROUND.
DEWPOINTS ARE GENERALLY IN THE TEENS AND TEMP/DEWPOINT SPREAD IS
AVERAGING ABOUT 20 DEGREES. THE MODELS CONTINUE TO BE IN
EXCELLENT AGREEMENT FOR THE SHORT TERM PERIOD. A COLD TROUGH OF
LOW PRESSURE WILL BE DROPPING SOUTH FROM THE PACIFIC NORTHWEST
CONUS AND MOVING INTO THE GREAT BASIN. SIGNIFICANT SNOWFALL IS
EXPECTED FOR MOST AREAS EARLY THIS WEEK.

TODAY. CENTRAL LOW PRESSURE WILL MOVE TO NEAR THE
WASHINGTON/OREGON BORDER. RAIN AND SNOW SHOWERS WILL BEGIN TO
AFFECT NORTHERN NEVADA...MAINLY NORTH OF INTERSTATE 80. SNOW
LEVELS WILL RISE THIS MORNING THEN LOWER BACK TO AROUND 6000
FEET.

TONIGHT THROUGH TUESDAY. AS THE CENTER OF A COLD LOW DROPS SOUTH
THROUGH THE STATE...RAIN WILL BE TURNING OVER TO SNOW...EVENTUALLY
AFFECTING ALL OF NORTHERN AND CENTRAL NEVADA. THE MODELS ARE IN
AGREEMENT DROP THE LOW CENTER AS FAR SOUTH AS THE FOOT OF THE RUBY
MOUNTAINS BY 06Z TUESDAY BEFORE IT GRADUALLY MOVES EAST TOWARDS
THE UTAH BORDER. A WINTER WEATHER WATCH IS IN EFFECT FOR ALL ZONES
WITH THE EXCEPTION OF HUMBOLDT COUNTY WITH UP TO ONE AND ONE HALF
FOOT OF SNOW EXPECTED ON THE MOUNTAINS AND 6 TO 10 INCHES ABOVE
6000 FEET ACROSS NORTHERN ELKO COUNTY. VALLEY AMOUNTS WILL LIKELY
BE IN THE 2-4 INCH RANGE. WINDS DO NOT LOOK EXCEPTIONALLY STRONG
WITH THIS SYSTEM AS A WHOLE. HOWEVER LATE MONDAY...WHEN THE H7 AND
H5 LOWS ARE STACKED OVER WHITE PINE COUNTY...THE SURFACE PRESSURE
GRADIENT WILL BE EXTRA TIGHT. AT THIS TIME...WIND GUSTS ARE
SHOWING UP STRONGEST OVER HUMBOLDT COUNTY AND AT KTPH MONDAY
AFTERNOON AND EARLY EVENING.

.LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY. EURO/GFS CONTINUE TO
BE FAIRLY CONSISTENT IN SHOWING CLOSED UPPER CIRCULATION OVER THE
NV/UT LINE WITH A FULL MERIDIONAL RIDGE OFFSHORE FROM THE
SUBTROPICAL PACIFIC TO CENTRAL YUKON. HENCE DID NOT CHANGE POPS OR
SNOW AMOUNTS, ETC, FOR THE FIRST COUPLE DAYS. JUST SMALL TWEAKS TO
COORDINATE WITH SURROUNDING OFFICES.

BY WEDNESDAY NIGHT, THE LOW OPENS AND THE CENTER MOVES WELL EAST OF
THE AREA INTO THE HIGH PLAINS. IN ITS WAKE, NORTHERN NEVADA HAS A
SHORT RIDGE DROPPING OFF THE MAIN RIDGE FROM THE NORTHEAST, WHILE
CENTRAL AND EASTERN NEVADA ARE VAGUELY UNDER THE INFLUENCE OF THE
DEPARTING TROUGH. BECAUSE OF THE TRAJECTORIES AND DESPITE RIDGING,
TEMPS WILL REMAIN ON THE COOL SIDE. THROUGH THURSDAY.

BY THURSDAY EVENING, BOTH MODELS MOVE RIDGE INTO THE COAST BUT LEAVE
A FLAT RIDGE OVER THE STATE. TRAJECTORIES BECOME MORE NORTH INSTEAD
OF NORTHEAST AND SKIES SHOULD CLEAR UP A BIT FOR MORE INSOLATION. A
LITTLE WARMING ON FRIDAY. POPS START TO DROP OFF, NOT ONLY BECAUSE
OF MORE SUBSIDENCE, BUT ARTIFICIALLY BECAUSE IT'S TOUGH TO JUSTIFY
HIGHER POPS WITH DISAGREEMENTS BETWEEN MODELS BECOMING MORE
PRONOUNCED.

FROM FRIDAY THROUGH SATURDAY, MODELS WANT TO MOVE RIDGE AXIS INTO
THE INTERIOR WEST AND BRING TEMPS UP AGAIN, AND POPS DOWN MORE. LEFT
POPS IN BUT LOW ENOUGH TO SENSIBLE WEATHER DOESN'T SHOW UP.

ON SUNDAY, SOME SERIOUS MODEL DIFFS APPEAR, WHICH IS NOT NOT
SURPRISING WITH A POSSIBLE OMEGA BLOCK IN ONE MODEL AND UPPER TROUGH
IN ANOTHER, AND IT *IS* A WEEK OUT, AFTER ALL. DID NOT ADJUST POPS
FROM PREVIOUS PACKAGE, AS NO REAL REASON TO RE-INVENT THE WHEEL.

A LITTLE WARMING EACH DAY AND A LITTLE BREEZY NOW AND THEN. SEE NO
ADVISORIES IN THE LONG TERM, AT THIS POINT.

&&

.AVIATION...VFR AT ALL SITES THROUGH 00Z MONDAY, THEN
DETERIORATING CONDITIONS AT KWMC AND KEKO...WITH LOWERING CIGS A
KELY. INCOMING WEATHER SYSTEM WILL BRING INCREASING CHANCES FOR
PRECIPITATION SUNDAY EVENING...INCREASING TOWARD SUNRISE MONDAY.
EXPECTING MVFR CIGS AND VISBY AT KWMC AND KELY AFTER ABOUT 03Z
MONDAY. OUTLOOK...MONDAY INTO WEDNESDAY WILL SEE WINTER LIKE
CONDITIONS STARTING ALONG THE IDAHO BORDER AND MOVING SOUTH THROUGH
KEKO AND INTO WHITE PINE COUNTY AND WEST OVER TO CENTRAL NEVADA.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH TUESDAY
AFTERNOON FOR NORTHERN ELKO COUNTY.

WINTER STORM WATCH FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON
FOR SOUTHEASTERN ELKO COUNTY-WHITE PINE COUNTY.

WINTER STORM WATCH FROM SUNDAY EVENING THROUGH TUESDAY AFTERNOON
FOR NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-RUBY
MOUNTAINS/EAST HUMBOLDT RANGE-SOUTH CENTRAL ELKO COUNTY-
SOUTHWESTERN ELKO COUNTY.

WINTER STORM WATCH FROM LATE SUNDAY NIGHT THROUGH TUESDAY
AFTERNOON FOR SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY.

&&

92/98/98
Hazardous weather outlook, Mar 27, 2:29 AM PDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
229 AM PDT SUN MAR 27 2016

NVZ030-280930-
HUMBOLDT COUNTY-
229 AM PDT SUN MAR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
NEVADA.

.DAY ONE...TODAY AND TONIGHT.

A STORM SYSTEM WILL BEGIN TO AFFECT THE GREAT BASIN TONIGHT.
SNOW LEVELS WILL BE LOWERING TONIGHT HOWEVER VALLEY SNOWFALL WILL
BE LIMITED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MONDAY...ELEVATIONS ABOVE 5500 FEET COULD RECEIVE SEVERAL INCHES
OF SNOW HOWEVER VALLEY ACCUMULATION SHOULD BE LIMITED TO A COUPLE
INCHES SINCE THE MAIN PLUME OF MOISTURE IS TRACKING FURTHER EAST
WITH THIS SYSTEM. WINDS COULD REACH ADVISORY CRITERIA MONDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 2:37 PM PDTWinter Storm WarningLKNElko, Eureka, Lander, White Pine68 hr
Mar 27, 2:37 PM PDTWinter Weather AdvisoryLKNHumboldt, Nye60 hr

Nearby

Wind Advisories in Nevada, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.